placeholder image to represent content

Part two Hemo/anemia ATI review

Quiz by Brittany

Feel free to use or edit a copy

includes Teacher and Student dashboards

Measure skills
from any curriculum

Tag the questions with any skills you have. Your dashboard will track each student's mastery of each skill.

With a free account, teachers can
  • edit the questions
  • save a copy for later
  • start a class game
  • automatically assign follow-up activities based on students’ scores
  • assign as homework
  • share a link with colleagues
  • print as a bubble sheet

Our brand new solo games combine with your quiz, on the same screen

Correct quiz answers unlock more play!

New Quizalize solo game modes
38 questions
Show answers
  • Q1
    An individual is who lives at a high altitude may normally have an increased Hgb and RBC count because
    Hypoxia caused by decreased atmospheric O2 stimulates erythropoiesis
    The function of the spleen in removing old RBC is impaired at high altitudes.
    Impaired production of leukocytes and platelets leads to proportionally higher red cell count.
    High altitudes causes vascular fluid loss, leading to hemoconcentration
    120s
  • Q2
    An anticoagulant such as warfarin (Coumadin) that interferes with prothrombin production will alter the clotting mechanism during
    Stimulation of factor activation complex.
    Platelet aggregation
    The release of tissue thromboplastin
    Activation of thrombin
    120s
  • Q3
    When reviewing laboratory results of an older patient with an infection, the nurse would expect to find
    Decreased erythrocyte sedimentation rate (ESR).
    Decreased platelet count.
    Increased hemoglobin and hematocrit levels
    . Minimal leukocytosis
    120s
  • Q4
    In a severely anemic patient, the nurse would expect to find
    Dyspnea and tachycardia.
    Dyspnea and tachycardia.
    ventricular dysrhythmia and wheezing
    cardiomegaly and pulmonary fibrosis
    120s
  • Q5
    The nursing management of a patient in sickle cell crisis includes (Select all that apply) a. Monitoring CBC b. Optimal pain management and O2 therapy. c. Blood transfusions if required and iron chelation. d. Rest as needed and deep vein thrombosis prophylaxis. e. Administration of IV iron and diet high in iron content.
    A,B
    A,B,D
    A,B,D,E
    A,B,C,D
    120s
  • Q6
    When caring for a patient with thrombocytopenia, the nurse instructs the patient to
    Be careful when shaving with a safety razor
    Continue with physical activities to stimulate thrombopoiesis
    Avoid aspirin because it may mask the fever that occurs with thrombocytopenia.
    Dab his or her nose instead of blowing.
    120s
  • Q7
    DIC is a disorder in which
    An underlying disease depletes hemolytic factors in the blood, leading to diffuse thrombotic episodes and infarcts.
    The coagulation pathway is genetically altered, leading thrombus formation in all major blood vessels.
    A disease process stimulates coagulation processes with resultant thrombosis, as well as depletion of clotting factors, leading to diffuse clotting and hemorrhage.
    An inherited predisposition causes a deficiency of clotting factors that leads to overstimulation of coagulation processes in the vasculature.
    120s
  • Q8
    A patient with multiple myeloma becomes confused and lethargic. The nurse would expect that these clinical manifestations may be explained by diagnostic results that indicate
    CNS myeloma
    Hypercalcemia
    Hyperkalemia
    hyperuricemia
    120s
  • Q9
    When reviewing the patient’s hematologic laboratory values after a splenectomy, the nurse would expect to find
    Decreased hemoglobin
    Leukopenia
    Increased platelet count
    RBC abnormalities
    120s
  • Q10
    A nurse in a clinical is caring for a client who has suspected anemia. Which of the following laboratory test results should the nurse expect?
    RBC 6.5 million/uL
    Hgb 1 g/dL
    WBC 4,800 mm3
    WBC 4,800 mm3
    120s
  • Q11
    A nurse is caring for a client who is receiving warfarin for anticoagulation therapy. Which of the following laboratory test results indicates to the nurse that the client needs an increase in the dosage?
    INR 1.1
    aPTT 38 seconds
    D-dimer negative
    PT 22 seconds
    120s
  • Q12
    A nurse is preparing to administer packed RBCs to a client who has a Hgb of 8 g/dL. Which of the following actions should the nurse plan to take during the 15 min of the transfusion?
    explain the transfusion procedure to the client.
    Assess for an acute hemolytic reaction
    Obtain consent from the client for the transfusion
    Obtain blood culture specimens to send to the lab.
    120s
  • Q13
    A nurse is planning care for a client who has Hgb 7.5 g/dL and Hct 21.5%. Which of the following actions should the nurse include in the plan of care? (Select all that apply) a. Provide assistance with ambulation. b. Monitor oxygen saturation c. Weigh the client weekly. d. Obtain stool specimen for occult blood. e. Schedule daily rest periods.
    A,C,E
    A,B,D,E
    A,B,C
    B,C,D
    120s
  • Q14
    A nurse is caring for a client who had disseminated intravascular coagulation (DIC). Which of the following laboratory values indicate the client’s clotting factors are depleted? (Select all that apply). a. Platelets 100,000/mm3 b. Fibrinogen levels 57 mg/dL c. Fibrin degradation products 4.3 mcg/mL d. D-dimer 0.03 mcg/mL e. Sedimentation rate 38 mm/hr.
    A,C,E
    A,B,C
    A,B
    C,D,E
    120s
  • Q15
    A nurse is caring for a client who has DIC. Which of the following medications should the nurse anticipate administering?
    Vitamin K
    Heparin
    . Simvastatin
    Mefoxin
    120s

Teachers give this quiz to your class